Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 224, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 29, 2015, 2:23 PM EDT for Jefferson County, Kentucky. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2015, 2:23 PM EDT (18:23 UTC)
- Expired
- Jun 29, 2015, 2:55 PM EDT
- In force
- 32 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Jefferson County, KY
The radar
The Louisville radar (KLVX), 34 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.4 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 1:13 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 29, 1:13 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 113 PM EDT Mon Jun 29 2015 ...Updated Aviation Discussion... .SHORT TERM (Now through Tuesday)... Issued at 308 AM EDT Mon Jun 29 2015 ...Isolated Hail and Wind Threat with Afternoon/Evening Storms... The eastern CONUS remains under a NW flow aloft pattern through the short term, with individual disturbances bringing chances for severe weather each afternoon/evening. Currently, a batch of numerous showers is working into areas west of I-65, ahead of an upper PV anomaly that will rotate across the lower Wabash River Valley, then up toward central IN this morning. With the best forcing lifting off to the NE, will keep numerous to categorical wording across the far north CWA, tapering to scattered coverage across southern KY. A few rumbles of thunder may still be possible so will leave iso T mention in. The main batch of showers should exit to the east by mid to late morning, with variable cloudiness lingering behind this first system into early afternoon. Focus will then shift to a second round of convection that is expected to fire by early to mid afternoon. A second vort max is noted on water vapor imagery up around the Quad Cities area and will drop SE through the upper flow into central IN through the day. As this occurs, surface low that is currently over central IL will move into central IN/OH with a trailing cold front sliding into our CWA. Do expect that some heating may occur ahead of this front, along with dew points pooling in the upper 60s. The combination of increasing instability, moisture convergence along the front, and some influence from the vort max across our north should lead to scattered to numerous storms developing roughly along a line from Madison, IN to Louisville, to Greenville, KY between 1 and 3 PM EDT. These storms will then push east through the afternoon/early evening. Given the moderate instability characterized by CAPE values in the 1500-2500 J/KG range and slightly better than marginal bulk shear values around 30-35 knots, a conditional severe risk will exist for isolated instances of damaging winds and large hail across our NE. Can't rule out a severe storm anywhere east of the line mentioned above, however best ingredients will be where SPC has slight risk drawn, closest to the the vort anomaly and associated surface low. Can't rule out an isolated tornado given any localized boundary, however vertical wind profile is mostly SW at the surface, gradually veering to W in the mid levels. Not overly excited about the 5% tornado probability without the presence of more backed surface winds, nevertheless a few brief supercell stuctures may develop which help to support the higher risk. Highs today will be dependent on cloud cover, but generally expect 79-84. SW winds will gust up around 25 mph at times. Storms will push east of the area in the early evening, with a relatively quiet overnight. Did leave small chances for lingering showers across the far south and far NE. As we move toward dawn on Tuesday, another mid level disturbance swings through the east CONUS trough, bringing another round of scattered to numerous showers and t-storms spreading SE across the CWA through the day. With similar ingredients with respect to instability/shear a conditional severe threat will once again be possible. Expect similar high temperatures in the low to mid 80s. .LONG TERM (Tuesday Night through Sunday)... Issued at 305 AM EDT Mon Jun 29 2015 Period will begin with a trough axis right across our region, with residual storms from afternoon convection starting to wind down. Our next waves of rain will come down on northwesterly flow aloft, not always timed to peak heating either. Given cloud cover and difficulty timing these features, will maintain high temperatures below climo. Flow aloft begins to transition by the end of the work week. Another trough will dig into the Midwest. This could be bring a warm up, as we move more into a warm sector ahead of this system, but confidence too low to go back up to climo for readings. Moisture in the region combined with heating each day should provide the spark for at least scattered storms. && .AVIATION (18Z TAF Update)... Issued at 112 PM EDT Mon Jun 29 2015 The TAF period will be characterized by generally VFR conditions, with brief restrictions possible in thunderstorms this afternoon. Thunderstorms have already begun to form near the Ohio River, with coverage expected to increase this afternoon across southern and east-central KY, mainly affecting KLEX and KBWG. Brief restrictions are possible in any storm with gusty winds. Otherwise, skies will go partly cloudy overnight. Some light fog will be possible at KBWG where winds will be the lightest, but confidence in fog occurrence is not very high. Confidence will increase if KBWG receives rain this afternoon/evening. Tuesday will begin as VFR with additional scattered storms possible, but most will be after this valid TAF period and into the SDF planning period. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Short Term........BJS Long Term.........RJS Aviation..........KJD
Hazardous weather outlook, Jun 29, 3:31 AM EDT, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 331 AM EDT MON JUN 29 2015 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-300745- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 331 AM EDT MON JUN 29 2015 /231 AM CDT MON JUN 29 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO REDEVELOP AHEAD OF A MID LEVEL DISTURBANCE AND COLD FRONT EARLY THIS AFTERNOON. MOST OF THE STORMS WILL DEVELOP EAST OF INTERSTATE 65 WHERE A THREAT FOR ISOLATED INSTANCES OF DAMAGING WINDS AND HAIL WILL EXIST. STORMS SHOULD MOVE EAST BY EARLY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ANOTHER ROUND OF STRONG STORMS IS POSSIBLE ON TUESDAY. THEN...ADDITIONAL SCATTERED THUNDERSTORMS WILL BE POSSIBLE MAINLY EACH AFTERNOON AND EVENING THROUGH THE WEEK AND WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF DAMAGING WIND AND HAIL TO THE NATIONAL WEATHER SERVICE THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. BJS/RJS
In the hours before
Local storm report, Jun 29, 9:23 AM EDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
923 AM EDT MON JUN 29 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 1 NNW FRANKLIN 36.74N 86.58W
06/26/2015 SIMPSON KY DEPT OF HIGHWAYS
TREE DOWN ON ADAMS ROAD NORTH OF FRANKLIN.
DELAYED REPORT. TIME ESTIMATED FROM RADAR.
&&
NWS LOUISVILLE KY
IRIS SYSTEMLocal storm report, Jun 29, 10:10 AM EDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1010 AM EDT MON JUN 29 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM TSTM WND DMG CONNERSVILLE 38.38N 84.41W
06/26/2015 HARRISON KY EMERGENCY MNGR
OUTBUILDING DESTROYED. DEBRIS BLOWN INTO A
HOUSE, DAMAGING THE HOUSE SIDING. TIME
ESTIMATED FROM RADAR. DELAYED REPORT.
&&
KDThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 3:10 PM EDT | Special Weather Statement | LMK | Grayson | 30 min |
| Jun 29, 3:37 PM EDT | Special Weather Statement | LMK | Anderson | 28 min |
| Jun 29, 3:42 PM EDT | Special Weather Statement | LMK | Grayson, Larue | 43 min |
| Jun 29, 4:12 PM EDT | Areal Flood Advisory | LMK | Anderson, Bourbon, Clark, Fayette, Franklin, Garrard and 9 more | 4 hr |
| Jun 29, 4:28 PM EDT | Special Weather Statement | LMK | Monroe | 27 min |
| Jun 29, 4:29 PM EDT | Special Weather Statement | LMK | Casey, Green, Larue, Taylor | 46 min |
| Jun 29, 4:32 PM EDT | Areal Flood Advisory | LMK | Adair, Barren, Cumberland, Metcalfe, Monroe, Russell | 3 hr |
| Jun 29, 4:34 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Mercer, Woodford | 31 min |
| Jun 29, 5:04 PM EDT | Severe Thunderstorm Warning | LMK | Jessamine, Mercer, Woodford | 31 min |
| Jun 29, 5:11 PM EDT | Special Weather Statement | LMK | Allen, Simpson | 44 min |
| Jun 29, 5:34 PM EDT | Special Weather Statement | LMK | Clinton | 31 min |
| Jun 29, 5:37 PM EDT | Special Weather Statement | LMK | Jessamine, Madison | 43 min |
| Jun 29, 5:42 PM EDT | Severe Thunderstorm Warning | LMK | Clinton, Cumberland | 28 min |
| Jun 29, 6:08 PM EDT | Severe Thunderstorm Warning | LMK | Allen, Logan, Simpson, Warren | 42 min |
| Jun 29, 6:12 PM EDT | Special Weather Statement | LMK | Adair | 28 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.